Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 29356

Case report
Table of Contents - Year : 2017 | Month : March | Volume : 11 | Issue : 3 | Page : PD11 - PD12

Rectus Sheath Haematoma Secondary to Enoxaparin Injection- A Rare Case Report PD11-PD12

Sidharth Agarwal, Yamanur P Lamani, Bhimanagouda V Goudar, Eshwar B Kalburgi, Bheemappa K Bhavi

Correspondence
Dr. Sidharth Agarwal,
Room No. 55, Kedar Boy's Hostel No. 2, S Nijalingappa Medical College and HSK Hospital and Research Centre,
Navanagar, Bagalkot-587103, Karnataka, India.
E-mail: sidhu.agarwal@gmail.com

Rectus sheath haematoma is a well-documented condition with an elusive diagnosis. It is an uncommon complication of anti-coagulation therapy, which can have a mortality of upto 25%. The patient discussed here is a 40-year-old female who was on Inj. Enoxaparin, who developed severe abdominal pain and hypovolemia after three days of treatment. Ultrasonography and CT scan showed a large rectus sheath haematoma on the right side, which was crossing the midline towards the left side. Inj. Enoxaparin was stopped and the patient was posted for surgery. In surgery, all clots were evacuated and inferior epigastric vessels were ligated. Patient recovered well following surgery. Here, this report presents forward a case of rectus sheath haematoma secondary to enoxaparin injection, its presentation and its surgical management.